MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 APOLLO; AGENT, INJECTABLE, EMBOLIC

MICRO THERAPEUTICS, INC. DBA EV3 APOLLO; AGENT, INJECTABLE, EMBOLIC
Model Number 105-5095-000
Medical Device Problem Codes Break (1069); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/27/2023
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that on (b)(6) 2023, the physician was preparing to perform intracranial interventional embolization for the patient with arteriovenous malformations in the parietal artery.During the operation, after the access was established, under the guidance of the x-pedion guide wire, the apollo floating microcatheter was slowly pushed to go upper.After the tip of the microcatheter reached the proximal end of the diseased vessel, it could not be placed in place after repeated adjustments.After reducing the tension, when trying again, it was found that the distal end was not affected by the twist control.Then the microcatheter and micro guide wire system were withdrawn from the body for observation, and it was found that the distal end of the apollo tube was broken/separated and then a new apollo was replaced.The operation was successfully completed.There was no friction or difficulty during injection.There was force applied during the delivery.The catheter tip was not entrapped or stuck.There was no vasospasm.The catheter was not stuck inside the guide catheter and there was no surgical or medicinal intervention required.The catheter was flushed and prepared as indicated in the ifu.No patient symptoms or further complications were reported as a result of this event.The patient was undergoing surgery for treatment of arteriovenous malformation.The access vessel was the femoral artery with a diameter of 6.2mm.  it was noted the patient's blood flow was xxx and vessel tortuosity was moderate.Additional information received reported the tip of the catheter was broken and was separated.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis #(b)(4) : as found condition: the apollo micro catheter was returned for analysis within a shipping box, within a plastic pouch, within an opened apollo inner pouch (b489026), and within a dispenser coil.Damage location details: the guidewire was found extending out from within the apollo catheter hub for 26.0cm.No damages were found with the apollo catheter hub.No bends or kinks were found with the apollo catheter body.However, the apollo catheter body was found separated at 146.5cm from the proximal end of the catheter hub.The tubing material at the separated ends exhibited plastic deformation (jagged edge).The apollo catheter detachable tip was found intact.No damages were found with the distal tip.The guidewire was found extending out from within the apollo catheter distal tip.The guidewire distal tip was found damaged (bent).Testing/analysis: the guidewire was removed from within the apollo catheter without issue.The guidewire proximal outer diameter (od) was measured to be 0.0099¿ and the middle od was measured to be 0.0097¿.Conclusion: based on the device analysis and reported information, the customer¿s ¿catheter separation/break¿ report was confirmed.As the catheter separated ends exhibited plastic deformation it is likely that the catheter separated as the tensile strength of the tubing material was exceeded.It is possible that the force using during delivery contributed to the catheter separation.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
APOLLO
Common Device Name
AGENT, INJECTABLE, EMBOLIC
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key17617828
Report Number2029214-2023-01482
Device Sequence Number17703980
Product Code MFE
UDI-Device Identifier00763000446741
UDI-Public00763000446741
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P030004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/02/2025
Device Model Number105-5095-000
Device Catalogue Number105-5095-000
Device Lot NumberB489026
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/27/2023
Supplement Date Received by Manufacturer09/11/2023
Initial Report FDA Received Date08/24/2023
Supplement Report FDA Received Date10/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age48 YR
Patient SexFemale